Format

Send to:

Choose Destination
See comment in PubMed Commons below
Semin Thromb Hemost. 2000;26(2):205-8.

Anaphylaxis in patients with hemophilia.

Author information

  • 1Department of Pediatrics, Wayne State University, Children's Hospital of Michigan, Detroit 48201, USA.

Abstract

Anaphylactic reactions are rare emergencies observed in hemophilia patients. In hemophilia (B) (HB) patients they typically occur coincident with the development of an inhibitor. It is important to be aware of the possibility of such reactions, and the patient's family should be educated at the time of initial diagnosis and discussion. Because these reactions typically occur within the first 10 to 20 treatment courses, the first few infusions should be given in a hospital/clinic setting equipped to manage such emergencies. Obtaining the exact genotype may identify the HB patients at risk for this complication. When immune tolerance induction (ITI) is attempted in patients with HB inhibitors and anaphylaxis, the physician should be vigilant in detecting proteinuria.

PMID:
10919414
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Georg Thieme Verlag Stuttgart, New York
    Loading ...
    Write to the Help Desk